Jump to content

reducing fear of side effects?


Recommended Posts

so...if you know a medication has a higher than usual change of a side effect, how do you keep yourself calm while taking it?

specifically for me, haldol carries with it a higher than ordinary risk of EPS.  I thought I had some going on, but the pdoc doesn't think so.  Regardless, it could still start at some point.  Is there something I can do to avoid getting worried about this? 

Link to comment
Share on other sites

1 hour ago, dancesintherain said:

so...if you know a medication has a higher than usual change of a side effect, how do you keep yourself calm while taking it?

specifically for me, haldol carries with it a higher than ordinary risk of EPS.  I thought I had some going on, but the pdoc doesn't think so.  Regardless, it could still start at some point.  Is there something I can do to avoid getting worried about this? 

How long have you been on the haldol?....Is it helping you?......I can't give much advice on avoiding worry, because I am a worrywart myself.

If you do develop EPS, are there treatments available to help?

Link to comment
Share on other sites

I’ve been on it since 6/12 and it’s without question helping the psychosis.  Other than one blip, I’ve been psychosis free since getting out of the hospital (6/20).  
 

the problem is that cogentin was designed to address the EPS and the PHP pdoc doesn’t want me to take it.  I don’t know what he wants me to do instead- I’m going to have to ask him because I’m getting movement related symptoms already and all I’ve done is decease it from 1mg to 0.5mg.

Edited by dancesintherain
Link to comment
Share on other sites

1 hour ago, dancesintherain said:

I’ve been on it since 6/12 and it’s without question helping the psychosis.  Other than one blip, I’ve been psychosis free since getting out of the hospital (6/20).  
 

the problem is that cogentin was designed to address the EPS and the PHP pdoc doesn’t want me to take it.  I don’t know what he wants me to do instead- I’m going to have to ask him because I’m getting movement related symptoms already and all I’ve done is decease it from 1mg to 0.5mg.

Did you ask the PHP doc what his concerns are about you taking cogentin?.....If I were you I would definitely ask him what he would suggest doing about your current movement symptoms.....I can't understand why the cogentin was reduced.

Link to comment
Share on other sites

the cogentin was reduced because I have blurred vision and dry mouth.  Dry mouth less of a problem than the vision piece.  So I can definitely see why he did it.  I just need to know whether there's something that can replace it.  If not, I may need to try to see if getting a new glasses prescription could fix the vision problem.  But PHP pdoc is very worried about other potential side effects, given how quickly I got these two. 

  • Like 1
Link to comment
Share on other sites

So new plan.
 
Short version is that the movement stuff would likely present differently if it was related to the haldol.  I wouldn’t be able to control it, which I somewhat can.  I can’t control it starting, but I can make it stop when I notice it.  So likely anxiety.  
 
That said, since I experienced it less with cogentin and since cogentin can have an anti anxiety effect, he wants me to raise the dose back up.  He said I could experiment if I wanted to.  He also wants me to try taking the atarax each morning to see if that helps.  He thinks it’s possible the blurred vision issue could be anxiety related.
 
It was nice that I was able to get in to see him and brainstorm a little.  
Edited by dancesintherain
  • Like 1
Link to comment
Share on other sites

 Share

×
×
  • Create New...